Topamax - How Much Do You Take?

Discussion in 'Fibromyalgia Main Forum' started by kaiasmom, Apr 4, 2006.

  1. kaiasmom

    kaiasmom New Member

    My doctor & I are in the process of gradually increasing my Topamax to the right dose. I know this is different for everyone, but I was just curious as to how much other people take. So, if you are willing, please share!

    Thanks!

    Leanne
    [This Message was Edited on 04/04/2006]
  2. jake123

    jake123 New Member

    225 mg.am and pm
  3. mom4three

    mom4three New Member

    50mg in the am and pm but I also take 1200 mg of neurontin daily.
  4. Jeanette62

    Jeanette62 New Member

    I take 100mg at night for migraines. It's lost it's effectiveness so I tried adding 25mg in the daytime, but it made me too sleepy and spacey. It's been great while it lasted. My neurologist just switched me to Depakote today. I haven't decided yet if this is the right change for me yet.

    Hope you get relief with the Topamamx.

    Jeanette
  5. eeore_blue

    eeore_blue New Member

    Hi Leanne, just was curious. You haven't seen me here but I'm trying to get around. Thanks, BK (a short answer will do):}
  6. starmom

    starmom New Member

    I took 200 mg am and pm. But the mental fogginess was so bad I couldn't tolerate it. I spaced it out to about 200 mg every 2 or 3 days. I had a few more migraines, but could think, recall words, and generally sort of function. Luckily my ins covers 18 tabs of Imitrex per month. My doc HATES it when i take this much Imitrex, but also hates it when I have to go in for toradol or demerol shots for migraines. It is a juggling act.

    I am back on a beta blocker for my migraines. I have to cycle through different meds to keep anything at bay.

    The dr booka bout meds has a specific regimen for increasing Topomax. It is IMPORTANT to follow this, otherwise you can get very sick and spacey.

    Susie
  7. Tibbiecow

    Tibbiecow New Member

    After raising the dose very slowly to 200mg am and 200 mg pm, I was basically in a stupor for 4 months. It did not help the migraines. It led to a very deep depression and suicidal thoughts. Yes, suicidal thoughts ARE included in the side effects fine print! It was a very strange experience to have suicidal thoughts without wanting to commit suicide.

    Tibbie
  8. Shelbyeatenton

    Shelbyeatenton New Member

    It is licensed to treat migraines and epileptic seizures.

    :)

    I take it for my epileptic seizures in combination with another anti epileptic.

    I take 50mg in the morning and 50mg in the evening.

    Shelby
    xx
  9. maja_sp

    maja_sp New Member

    Yes, I took Topamx as well - for about 8 month - because of migraines. Well, if I haven't been sick a that point already, I GOT sick after taking them. Here are only SOME of the side effects:
    weight loss (went down to 113 lbs at a hight of 5.6), hair loss (my hubby had to clean the bath tub pibes after each time washing my hear - yuck!!), memory loss, depression, chest pain, anxity, and so on.
    It was really really awful. It is difficult to blame all these on Topamax because at the same time I got sick with EBV. At least I can say, that after I stopped talking Topamax (yes, I had to do it very slowly) a lot of side effects went away......

    Some of the lost hair is still growing back and unfortunately it is very obvious!! :-( It looks like as if I played hair cutting as I did when I was 4 years old :)).

    Before I took Topamax I had NO clue about its side effects. Yes, for some it might help, it did not for me. I forgot to mention that it had NO effect on my migraines. They still were there as before....

    Have a wonderful day,
    Maja
  10. nonnie1967

    nonnie1967 New Member

    I take 50 mg in the morning and 50 mg in the evening, but I also take 500 mg Neurontin daily.

    My highest dosage ever was 100 mg in the morning and 100 mg in the evening.
  11. kaiasmom

    kaiasmom New Member

    I just increased my PM dose to 50 mg & am taking 25 mg in the am. I am taking for nerve pain & headache prevention. Still increasing though as I haven't really felt the effects yet.

    I think everyone's questions were already answered.

    Leanne
  12. mary124

    mary124 New Member

    I take 150mg at night
  13. jax182

    jax182 New Member

    My doctor has told me and i have read online that the maximum dose of topamax is 200mg, so this may be why some of you are experiencing some of these awful side effects. Granted, there are side effects to medications that are different for everyone, but i don't think you will have severe side effects if you don't take DOUBLE the recommended dosage.
  14. kdeenak

    kdeenak New Member

    I take Topamax for fibromyalgia pain. Yes, it is also for that. Nothing else has helped me. It is a miracle drug for me, I am almost normal most days on it. I take 50 mg in the morning, and 100 mg at night.

    I am looking into getting at least a part-time job, whereas a month ago I was looking into disability!!

    I have taken it before. I took it two years ago and was in remission for a long time, only going out of remission when I stopped it because I had no insurance.

    Hugs,

    Deena[This Message was Edited on 04/26/2006]
  15. misunderstood? If not, then your doctor is completely mistaken.

    My neurologist whom I have been seeing over 3 years now (maybe 4 now?) for Multiple Sclerosis has had me on Topamax for the excrutiating nerve pain I have from the facial nerve condition called Trigeminal Neuralgia.

    I'm on 300mg now, I have been on this medication for well over a year and a half, probably near 2 years now, but soon plan to get off of it, as soon as I'm well enough to travel to see my neurologist to discuss switching medications. Also, due to severe hair loss, mine only just started about 8 months ago, though, terribly. and weight loss as well.

    It was important that he and I discuss dosage options when I started this medication for my facial nerve condition, as I had already maxed out on trileptal's dosage, and also had THREE surgical/radiation procedures done to the facial nerve in order to deaden my pain, and needed effective relief....anyhow, my neuroligist said,

    "due to such known side effects that can come with this medication such as 'aggressive behavior, and weight loss' about 400-600mgs is usually as high as we like to go for trigeminal neuralgia, and migraines, relief for most people, probably around 90% of the patients I see here, is found around the 400mgs mark. For people with seizures, the maximum dosage is between 600mgs and 800mgs, going absolutely no higher than 800mgs, if relief isn't achieved then we just have to look into conjuctive therapy or other options.

    (((((((Take care all)))))

    Laura

  16. jake123

    jake123 New Member

    Yes, 800 mg is the maximum dosage. Even for someone with severe migraine. I have a friend who has far worse migraine than me and I always think mine is terrible - at least a 8.5. Hers is a 10, yes she has had spinal taps. Her only salvation has been Topamax and a morphine pump.